- Why are vegetarians more likely to suffer from depression than meat eaters?
- Small wireless device implanted between skin and skull helps kill cancer cells
- Will the mRNA vaccine that can cure cancer come out near soon?
- Allogeneic T-cell therapy set for landmark first approval
- Boston University denies that the new COVID strain they made has 80% fatality rate
- A new generation of virus-free CAR-T cell therapy
Prone to death if these 10 types of drugs are suddenly stopped
Prone to death if these 10 types of drugs are suddenly stopped. Medicine is an important way to treat diseases. Many people believe that you can stop taking medicine once the condition is under control. But in fact, abrupt discontinuation of the drug in many cases may cause the recurrence or “rebound” of the original disease, aggravate the disease, and may even lead to death.
Medicine is an important way to treat diseases. Many people believe that you can stop taking medicine once the condition is under control. But in fact, abrupt discontinuation of the drug in many cases may cause the recurrence or “rebound” of the original disease, aggravate the disease, and may even lead to death. Do not stop these drugs at will!
1. Hypoglycemic drugs
Sudden discontinuation of the use of hypoglycemic drugs in diabetic patients can cause a sudden increase in blood sugar, especially in patients who are usually treated with insulin, if they are suddenly stopped or improperly reduced, it can lead to ketoacidosis and even coma .
2. Antihypertensive drugs
Sudden discontinuation of the antihypertensive drugs indapamide, metoprolol, bisoprolol, and carvedilol will cause a rebound in blood pressure, which will rise suddenly in a short period of time, causing headache, dizziness, dizziness, vomiting, blurred vision and other high blood pressure Crisis .
3. Antiarrhythmic drugs
Sudden discontinuation of the anti-arrhythmic drugs quinidine and lidoine can cause severe arrhythmia and even induce atrial fibrillation.
4. Antiplatelet drugs
If patients with stent implants stop antiplatelet drugs (such as aspirin, clopidogrel, etc.), the risk of thrombosis will increase rapidly after stopping the drug, leading to recurrence of cardiovascular adverse events .
5. Antiangina drugs
Such as isosorbide dinitrate, β-blockers (such as carvedilol, metoprolol, alol), etc., if interrupted randomly, it is easy to cause angina pectoris, or even myocardial infarction .
6. Glucocorticoid drugs
Such as prednisone, dexamethasone, etc., when the drug is stopped suddenly or the dose is reduced too fast for a long period of time, the condition may “rebound”, causing the original disease to relapse or aggravate; or cause discontinuation syndrome and muscle pain , Joint pain, fatigue, weakness, fever and other symptoms .
Antibiotics must be used for a sufficient course of treatment to be effective and completely eliminate bacteria. If the medication time is not enough, there may be no effect at all; if the medication is stopped suddenly if there is a little effect, it may cause the disease to relapse due to residual bacteria .
8. Anti-TB drugs
The treatment of tuberculosis follows the principle of “early, regular, full, combined, and appropriate” medication. It requires a long period of continuous drug administration , and the drug should not be stopped arbitrarily in the middle to improve the treatment effect, reduce the generation of drug resistance, and thereby reduce relapse. Irregular anti-tuberculosis treatment can lead to drug resistance or relapse, making treatment difficult.
9. Sedative, hypnotic, antidepressant
After continuous use of benzodiazepine drugs (such as diazepam, fluazepam, estazolam, lorazepam, etc.), withdrawal symptoms may occur when the drug is stopped suddenly, manifested as anxiety, agitation, For symptoms such as headache, anorexia, and gastrointestinal dysfunction, the dose should be gradually reduced until the drug is stopped .
10. Antiepileptic drugs
The vast majority of patients with epilepsy take medication for a long time. After long-term use of phenobarbital and phenytoin sodium, the symptoms should be reduced slowly and gradually. Sudden interruption can lead to frequent seizures and even status epilepticus .
Reasonable drug discontinuation is an important step in rational drug use. Some drugs are prone to adverse reactions when they are stopped suddenly. Whether the drug that is being taken can be stopped directly, you should follow the doctor’s advice and reduce or stop the drug under the guidance of the doctor or pharmacist to avoid Stop the drug directly to avoid serious consequences.
(source:internet, reference only)